Modulational instability in lossy optical fibers
Journal article, 1995

The modulational instability in an optical fiber, with loss taken into account, is analytically investigated. It is demonstrated how the linearized equation for perturbation can be solved exactly in terms of Bessel functions, and qualitative differences from previous analytic approaches are pointed out. Finally, the limits imposed by this instability on optical communication systems are discussed. The use of this theory in system design is examined.


Magnus Karlsson

Department of Electromagnetic Field Theory

Journal of the Optical Society of America B: Optical Physics

0740-3224 (ISSN) 15208540 (eISSN)

Vol. 12 11 2071-2077

Subject Categories

Atom and Molecular Physics and Optics

Other Physics Topics

Other Electrical Engineering, Electronic Engineering, Information Engineering



More information

Latest update

3/9/2022 2